Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Albany, NY

May 19, 2015Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at May 19, 2015, 9:22 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2015, 9:22 PM EDT (01:22 UTC)
Expired
May 19, 2015, 9:55 PM EDT
In force
33 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 9:30 PM EDTTSTM WND DMGTorrington, CTWIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS51 KALY 200122
SVRALY
CTC005-200215-
/O.NEW.KALY.SV.W.0006.150520T0122Z-150520T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
922 PM EDT TUE MAY 19 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 1015 PM EDT

* AT 922 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  LITCHFIELD...OR NEAR TORRINGTON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHWEST HARWINTON AROUND 930 PM EDT.
  THOMASTON AROUND 935 PM EDT.
  TERRYVILLE AROUND 945 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PLYMOUTH...NORTHFIELD...WRIGHTVILLE...TOLLES...MAPLE HOLLOW...EAST
LITCHFIELD...ALLENTOWN...HANCOCK...BURRVILLE AND HAIGHT VINEYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4169 7330 4191 7314 4187 7295 4185 7295
      4184 7294 4181 7295 4180 7302 4164 7298
      4164 7299 4163 7302 4162 7302
TIME...MOT...LOC 0122Z 283DEG 24KT 4176 7318 

HAIL...1.00IN
WIND...60MPH
 
$$

HWJIV/VTK
2 follow-up statements
465 
WWUS51 KALY 200147
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
947 PM EDT TUE MAY 19 2015

CTC005-200215-
/O.CON.KALY.SV.W.0006.000000T0000Z-150520T0215Z/
LITCHFIELD CT-
947 PM EDT TUE MAY 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EAST CENTRAL LITCHFIELD COUNTY...

AT 946 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TERRYVILLE...
OR 11 MILES SOUTHEAST OF TORRINGTON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE. EXPECT WIND DAMAGE TO WIRES AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LITCHFIELD COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
PLYMOUTH...NORTHFIELD...WRIGHTVILLE...TOLLES...MAPLE HOLLOW...EAST
LITCHFIELD...ALLENTOWN...HANCOCK...BURRVILLE AND HAIGHT VINEYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4169 7330 4191 7314 4187 7295 4185 7295
      4184 7294 4181 7295 4180 7302 4164 7298
      4164 7299 4163 7302 4162 7302
TIME...MOT...LOC 0146Z 283DEG 24KT 4172 7297 

HAIL...1.00IN
WIND...60MPH
 
$$

VTK
000 
WWUS51 KALY 200155
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
955 PM EDT TUE MAY 19 2015

CTC005-200204-
/O.CAN.KALY.SV.W.0006.000000T0000Z-150520T0215Z/
LITCHFIELD CT-
955 PM EDT TUE MAY 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LITCHFIELD COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4169 7330 4191 7314 4187 7295 4185 7295
      4184 7294 4181 7295 4180 7302 4164 7298
      4164 7299 4163 7302 4162 7302
TIME...MOT...LOC 0154Z 283DEG 24KT 4171 7289 

$$

VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:42 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 19, 7:42 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
742 PM EDT TUE MAY 19 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING...POSSIBLY
TRIGGERING A PASSING SHOWER OR THUNDERSTORM. MUCH COOLER
TEMPERATURES WILL MOVE INTO THE REGION IN THE WAKE OF THIS COLD
FRONT FOR LATER TONIGHT THROUGH FRIDAY...DESPITE GENERALLY FAIR
WEATHER.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 740 PM EDT...THE COLD FRONT STRETCHES FROM SOUTHWEST
VT...TO JUST S/E OF THE GREATER CAPITAL REGION...INTO THE NE
CATSKILLS. ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO FORM
ALONG AND JUST AHEAD OF THE FRONT. THE BEST CHANCE FOR AN
ADDITIONAL SHOWER OR THUNDERSTORM THROUGH 9 OR 10 PM WILL BE
MAINLY ACROSS THE MID HUDSON VALLEY...SE CATSKILLS...NW CT...AND
SOUTHERN BERKSHIRES. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE
WITHIN THE TALLER THUNDERSTORMS...ALTHOUGH STILL CAN NOT RULE OUT
AN ISOLATED SEVERE THUNDERSTORM THROUGH AROUND 9 PM.

ONCE THE FRONT PASSES...WINDS WILL SHIFT INTO THE WEST TO
NORTHWEST THROUGH THIS EVENING...AND WILL BECOME QUITE GUSTY AT
TIMES. SOME GUSTS COULD REACH UP TO 30-35 MPH IN THE WAKE OF THIS
FRONT AS THE COLD ADVECTION TAKES OVER...ESP FROM THE MOHAWK RIVER
VALLEY NORTHWARD. SOME OF THIS WIND WILL BE DUE TO DEEPER MIXING
BENEATH STRENGTHENING MID LEVEL WIND MAX PASSING ACROSS LAKE
ONTARIO AND NORTH/WEST NYS.

SOME PATCHY CLOUDS MAY DEVELOP ACROSS NORTHERN AREAS AFTER
MIDNIGHT AS SOME LAKE EFFECT RESPONSE DEVELOPS...IN COMBINATION
WITH CYCLONIC FLOW ALOFT. SOME SPRINKLES COULD OCCUR IN PORTIONS
OF THE WESTERN ADIRONDACKS AFTER MIDNIGHT AS WELL.

TEMPS SHOULD FALL INTO THE 40S TO LOWER 50S IN MOST VALLEYS...WITH
UPPER 30S TO MID 40S FOR HIGHER ELEVATIONS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...THE SOUTHERN FRINGE OF THE UPPER LEVEL TROUGH AND
ATTENDANT COLD POOL WILL PASS ACROSS NORTHERN AREAS IN THE
MORNING...BEFORE HEIGHTS RISE A BIT AGAIN IN THE AFTERNOON. CLOUDS
WILL LIKELY DEVELOP RATHER QUICKLY AFTER A FEW HOURS OF EARLY
MORNING SUNSHINE...WITH A PERIOD OF PARTLY TO MOSTLY CLOUDY SKIES
LIKELY FOR MOST AREAS NEAR AND NORTH OF INTERSTATE 90 FROM MID
MORNING THROUGH AROUND NOONTIME OR EARLY AFTERNOON.
THEREAFTER...RISING HEIGHTS AND SLIGHT WARMING ALOFT SHOULD ALLOW
FOR SKIES TO BECOME PARTLY TO MOSTLY SUNNY IN THE
AFTERNOON...FIRST IN VALLEY AREAS...AND LAST ACROSS THE HIGHER
TERRAIN IN SOUTHERN VT AND THE BERKSHIRES. IT WILL BE QUITE BREEZY
AT TIMES...ESP IN CLOSE PROXIMITY TO THE MOHAWK RIVER
VALLEY/CAPITAL REGION AND BERKSHIRES...WHERE SOME GUSTS OF UP TO
35-40 MPH COULD OCCUR. MAX TEMPS SHOULD REACH 60-65 IN
VALLEYS...AND MAINLY 50S FOR MOST HIGHER TERRAIN...WITH SOME OF
THE HIGHEST PEAKS OF THE SOUTHERN ADIRONDACKS AND SOUTHERN VT
POSSIBLY ONLY REACHING THE UPPER 40S/LOWER 50S.

WEDNESDAY NIGHT...MOST MODELS SUGGEST THAT AN APPROACHING UPPER
LEVEL SHORTWAVE INFUSES SOME HIGH AND MID LEVEL MOISTURE FROM THE
SOUTHERN PLAINS...ALLOWING FOR HIGH AND MID LEVEL CLOUDS TO
INCREASE FROM W TO E LATER WED EVE THROUGH MUCH OF THE OVERNIGHT
PERIOD. ASSUMING THIS DOES OCCUR...THEN TEMPS MAY HAVE A TOUGH
TIME FALLING TO FROST/FREEZE LEVELS. HAVE SIDED WITH...OR WENT A
BIT ABOVE THE MAV/MET MOS GUIDANCE...WITH MOST AREAS RANGING FROM
THE UPPER 30S TO MID 40S FOR MIN TEMPS. HOWEVER...SOME MID 30S
WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN
ADIRONDACKS...WHERE THE GROWING SEASON OFFICIALLY BEGINS WED
NT/THU AM. SO...IT IS POSSIBLE THAT SOME FROST HEADLINES MAY BE
NEEDED...AND THUS WILL INCLUDE MENTION IN THE HWOALY.

THU-FRI...GENERALLY FAIR CONDITIONS WITH SEASONABLY MILD TEMPS ARE
EXPECTED...AS ONE SHORTWAVE PASSES SOUTH OF THE REGION LATE
THU/THU NT...AND ANOTHER APPROACHES FROM THE NORTH. THE NORTHERN
FEATURE WILL ALSO ALLOW A SECONDARY COLD FRONT TO APPROACH FROM
THE NORTH ON FRIDAY...WHICH COULD TRIGGER ISOLATED SHOWERS ACROSS
THE SOUTHERN ADIRONDACKS/LAKE GEORGE REGION AND SOUTHERN VT IN THE
AFTERNOON. OTHERWISE...EXPECT MAX TEMPS THU AND FRI TO REACH THE
UPPER 60S TO LOWER 70S IN VALLEYS...AND UPPER 50S TO MID 60S
ACROSS HIGHER ELEVATIONS. THU NT/FRI AM MINS SHOULD FALL INTO THE
UPPER 30S TO MID 40S...ALTHOUGH CAN NOT RULE OUT SOME MID 30S
ACROSS PORTIONS OF THE WESTERN ADIRONDACKS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COOL...DRY CONDITIONS WILL EXTEND INTO THE LONG TERM.  HIGH PRESSURE
WILL DOMINATE THE MID-ATLANTIC REGION ON SATURDAY..GRADUALLY SLIDING
OFF THE COAST.  BUT WITH NO MAJOR WEATHER SYSTEMS...THERE/LL BE ONLY
A GRADUAL BUILD-UP OF MOISTURE...WITH POPS REACHING THE CHANCE
CATEGORY NOT UNTIL MONDAY NIGHT.

HIGH TEMPERATURES ON SATURDAY WILL BE IN ONLY THE MID 50S TO AROUND
70 DEGREE RANGE.  SUNDAY/S HIGHS WILL JUMP INTO THE MID 60S TO UPPER
70S RANGE...WITH ONLY SLIGHT INCREASES MONDAY AND TUESDAY.  A LIGHT
FREEZE IS POSSIBLE IN THE WESTERN ADIRONDACKS FRIDAY NIGHT WITH LOWS
RANGING FROM THE LOWER 30S THERE TO AROUND 40 DEGREES IN THE MID
HUDSON VALLEY.  BY MONDAY NIGHT...THE LOWS WILL RANGE FROM THE LOWER
50S TO AROUND 60 DEGREES.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE COLD FRONT HAS PASSED SOUTH AND EAST OF KGFL AND KALB...WHERE
THE THREAT OF SHOWERS/TSTMS HAS ENDED. AN ISOLATED SHOWER OR
THUNDERSTORM WILL REMAIN POSSIBLE AT KPSF AND KPOU THROUGH AROUND
01Z-02Z/WED. OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED
THROUGH 00Z/THU...ALTHOUGH SCT-BKN CLOUDS BETWEEN 4000-6000 FT AGL
WILL BE POSSIBLE AT TIMES LATER TONIGHT INTO AT LEAST EARLY WED
AFTERNOON.

WINDS WILL CONTINUE TO SHIFT INTO THE WEST AS THE COLD FRONT
PASSES...AND INCREASE TO 8-12 KT...WITH SOME GUSTS INTO THE 20-25
KT RANGE OR SLIGHTLY STRONGER...ESP AT KALB AND KPSF OVERNIGHT
INTO WED AM. WEST TO NORTHWEST WINDS WILL REMAIN AT 10-15 KT WED
AFTERNOON...WITH SOME GUSTS OF 25-30 KT POSSIBLE...AGAIN GREATEST
AT KALB AND KPSF.

WINDS MAY ALSO BRIEFLY BE GUSTY AND VARIABLE IN DIRECTION IN AND
NEAR ANY THUNDERSTORMS THROUGH 01Z-02Z/WED AT KPSF AND KPOU.

OUTLOOK...

WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
...WIND GUSTS OF 25 TO 35 MPH LIKELY WED AFTERNOON...
...RH VALUES DROPPING INTO THE 30-40 PERCENT RANGE WED
AFTERNOON...

A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING...POSSIBLY
TRIGGERING AN ISOLATED SHOWER OR THUNDERSTORM. OTHERWISE...NO
SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH AT LEAST THE
UPCOMING WEEKEND.

GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE
FRONT THIS EVENING...AT 15-25 MPH...WITH SOME GUSTS UP TO 35 MPH
POSSIBLE. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY.

RH VALUES WILL RECOVER SLIGHTLY TO 70-90 PERCENT TONIGHT...HIGHEST
IN ANY AREAS THAT RECEIVE AN EVENING SHOWER OR THUNDERSTORM. THE
RH WILL THEN FALL INTO THE 30-40 PERCENT RANGE FOR WED
AFTERNOON...WITH THE LOWEST VALUES WITHIN THE HUDSON RIVER VALLEY
BETWEEN GLENS FALLS AND POUGHKEEPSIE.

BASED ON THE EXPECTED WINDS AND LOW RH VALUES...AND IN
COORDINATION WITH OUR FIRE WEATHER LIAISONS...WE WILL ISSUE A
SPECIAL WEATHER STATEMENT FOR THESE CONDITIONS FOR THE HUDSON
RIVER VALLEY AREAS FROM SARATOGA COUNTY SOUTH TO GREENE/COLUMBIA
COUNTIES...AS WELL AS FOR BERKSHIRE CO MA.

RH VALUES WILL BE EVEN LOWER THURSDAY AFTERNOON...FALLING INTO THE
25-35 PERCENT RANGE...BUT WINDS SHOULD BE LIGHTER THAN WEDNESDAY.

&&

.HYDROLOGY...
RAINFALL AMTS OVER THE PAST 24-30 HOURS RANGED FROM 0.25-0.50
INCHES ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS/MOHAWK VALLEY
AND SARATOGA REGIONS...WITH LESS THAN 0.25 ELSEWHERE.

NO SIGNIFICANT RAINFALL IS EXPECTED ACROSS THE REGION THROUGH AT
LEAST THE UPCOMING WEEKEND.

LITTLE...IF ANY RIVER RESPONSES ARE EXPECTED FROM RECENT
RAINFALL...WITH STEADY OR FALLING LEVELS ANTICIPATED THROUGH THE
WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL/GJM
NEAR TERM...KL/NAS
SHORT TERM...KL
LONG TERM...ELH
AVIATION...KL/NAS/JPV
FIRE WEATHER...HWJIV/KL/GJM
HYDROLOGY...HWJIV/KL/GJM
Hazardous weather outlook, May 19, 5:14 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
514 PM EDT TUE MAY 19 2015

CTZ001-013-MAZ001-025-NYZ058>061-063>066-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
514 PM EDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE SOUTHEAST
CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY THIS
EVENING ACCOMPANYING A COLD FRONT MOVING SOUTHEAST ACROSS THE
REGION. ALTHOUGH A THUNDERSTORM OR TWO COULD BE ACCOMPANIED BY
LOCALLY STRONG GUSTY WINDS AND OR SMALL HAIL...THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FROST WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY
MORNING...MAINLY FOR AREAS AWAY FROM THE IMMEDIATE HUDSON RIVER
VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038>043-047>054-082>084-VTZ013>015-201100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
514 PM EDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK NOT
INCLUDING THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND SOUTHERN
TACONICS...AND FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF TEMPERATURES COLD ENOUGH FOR POSSIBLE FROST
WEDNESDAY NIGHT INTO THURSDAY MORNING...AND AGAIN FOR FRIDAY NIGHT
INTO SATURDAY MORNING...MAINLY ACROSS AREAS AWAY FROM THE
IMMEDIATE HUDSON VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 19, 7:52 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
752 PM EDT TUE MAY 19 2015

CTZ001-013-NYZ066-200030-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN DUTCHESS-
752 PM EDT TUE MAY 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LITCHFIELD AND EAST
CENTRAL DUTCHESS COUNTIES...

AT 751 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE OVER
SHARON...OR 17 MILES WEST OF TORRINGTON...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
TORRINGTON...NEW HARTFORD...AMENIA...SHARON...LITCHFIELD...
MILLERTON...NORTHWEST HARWINTON...WINSTED...CORNWALL BRIDGE...NEW
HARTFORD CENTER...FALLS VILLAGE...DOVER PLAINS...HARWINTON...
BARKHAMSTED...GOSHEN...CORNWALL...SMITHFIELD...LEEDSVILLE...THE
CEDARS AND MITCHELTOWN.

LAT...LON 4176 7363 4197 7358 4196 7289 4190 7291
      4190 7294 4185 7295 4184 7294 4181 7295
      4180 7302 4173 7300
TIME...MOT...LOC 2351Z 275DEG 55KT 4188 7346
Special weather statement, May 19, 7:58 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
758 PM EDT TUE MAY 19 2015

MAZ001-025-NYZ060-061-200045-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN
COLUMBIA-
758 PM EDT TUE MAY 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKSHIRE...
SOUTHEASTERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES...

AT 758 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PITTSFIELD TO NEAR AUSTERLITZ TO NEAR PHILMONT...
AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...GREAT BARRINGTON...CLAVERACK...LEE...LENOX...
SHEFFIELD...NEW LEBANON...BECKET...AUSTERLITZ...OTIS...PHILMONT...
SANDISFIELD...HANCOCK...CLAVERACK-RED MILLS...ASHLEY FALLS...
HOUSATONIC...EAST WINDSOR...BERKSHIRE...DALTON AND LANESBOROUGH.

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4231 7303 4231 7300 4225 7300 4216 7303
      4215 7307 4204 7306 4205 7334 4220 7378
      4236 7353 4251 7340 4251 7335 4257 7333
      4249 7298
TIME...MOT...LOC 2358Z 290DEG 46KT 4248 7330 4234 7343 4222 7360
Local storm report, May 19, 8:47 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
847 PM EDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND DMG     LEE                     42.31N  73.25W
05/19/2015                   BERKSHIRE          MA   911 CALL CENTER

            TREES DOWN ON EAST STREET

&&

EVENT NUMBER ALY1500045

ELH
Local storm report, May 19, 8:49 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
849 PM EDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     LENOX                   42.36N  73.29W
05/19/2015                   BERKSHIRE          MA   911 CALL CENTER

            SNAPPED UTILITY POLE

&&

EVENT NUMBER ALY1500046

ELH
Local storm report, May 19, 9:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
918 PM EDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     SHARON                  41.88N  73.47W
05/19/2015                   LITCHFIELD         CT   FIRE DEPT/RESCUE

            WIRES DOWN

&&

EVENT NUMBER ALY1500047

ELH
Local storm report, May 19, 9:20 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
920 PM EDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND DMG     SHARON                  41.88N  73.47W
05/19/2015                   LITCHFIELD         CT   FIRE DEPT/RESCUE

            TREE DOWN

&&

EVENT NUMBER ALY1500048

ELH

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:05 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region55 min
May 19, 8:34 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region56 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.